Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 58, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 7, 2000, 9:59 PM CDT for Panola County, Mississippi. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2000, 9:59 PM CDT (02:59 UTC)
- Expired
- Apr 7, 2000, 10:35 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Panola County, MS
The radar
The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 10:05 PM CDT | Hail 1 | Batesville, MS | |
| Apr 7, 10:05 PM CDT | Thunderstorm Wind | Batesville, MS | A canopy was blown off of a gas station. One home had its front porch blown off. Windows were broken at several businesses and residences. Several trees were toppled. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
861 WUUS54 KMEG 080259 SVRMEM MSC107-080335- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 959 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI * UNTIL 1035 PM CDT * AT 958 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS NEAR BATESVILLE...MOVING EAST AT 40 MPH. * THIS SEVERE THUNDERSTORM WILL MOVE INTO THE EASTERN SECTIONS OF PANOLA COUNTY. .SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:00 PM CDT, 7 hours 59 minutes earlier.
Area forecast discussion, Apr 7, 2:00 PM CDT, 7 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT FRI APR 7 2000 SURFACE MAPS SHOW SHARPENING COLD FRONT TO OUR NORTHWEST. AT 19Z...THE FRONT EXTENDED FROM CENTRAL MO INTO EXTREME NORTHWEST AR AND DOWN TO NORTH CENTRAL TX. STRONG PRESSURE RISES BEHIND THIS FRONT OF 6 MB/3 HR INDICATE THIS FRONT WILL CONTINUE TO SHARPEN AND MOVE RAPIDLY THROUGH THE MID SOUTH THIS EVENING. AT UPPER LEVELS...ENERGY WILL MOVE FROM THE PLAINS DIGGING A TROF OVER THE REGION BY SATURDAY MORNING...WHICH WILL THEN PROGRESS EAST OF THE REGION THROUGH THE WEEKEND. SEVER WEATHER STARTING TO DEVELOP IN SOUTHEAST MO AND THUNDERSTORM DEVELOPMENT CRANKING UP AHEAD OF FRONT IN AR. THE GREATEST THREAT OF SEVERE WEATHER WILL BE THE NORTH HALF OF OUR COVERAGE AREA. SEE SPC DISCUSSIONS FOR DETAILS. INSTABILITY MODERATE...NOT EXPECTING A HUGE OUTBREAK. WE DO EXPECT A BROKEN LINE OF CONVECTION WITH SCATTERED SEVERE REPORTS...STRAIGHT LINE WINDS MOST LIKELY. THE COLD FRONT WILL SWEEP THROUGH MOST OF OUR AREA BY MIDNIGHT...FOLLOWED BY MORE GUSTY WINDS WITH VARIABLE CLOUDINESS. MUCH COOLER AIR ON THE WAY FOR LATE TONIGHT AND SATURDAY. FORECAST WILL BE A LITTLE ABOVE GUIDANCE NUMBERS. THIS TIME OF YEAR IT IS HARD TO HAVE ANY SUNSHINE AND STAY UNDER 50 DEGREES. AREAS NORTHEAST OF MEMPHIS MAY WELL HAVE LINGERING CLOUDINESS INTO SATURDAY AND WILL BE IN THE COLDEST AIR...PROBABLY STRUGGLING TOWARD 50 DEGREES. SATURDAY NIGHT COULD BE THE COLDEST NIGHT IN QUITE A WHILE. DEPENDING ON HOW QUICKLY HIGH PRESSURE BUILDS OVER THE WINDS DECOUPLE...A FREEZE WARNING MAY BE NEEDED. NOT MUCH TIME TO LOOK AT EXTENDED...WILL GENERALLY FOLLOW NA)TIONAL GUIDANCE. .MEM...NONE. SH
In the hours before
Special weather statement, Apr 7, 9:26 PM CDT, 33 minutes before
ARZ026>028-035-MOZ113-115-TNZ001-002-019-048-080245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 926 PM CDT FRI APR 7 2000 SEVERE THUNDERSTORM WATCH NUMBER 161 FOR THE FOLLOWING COUNTIES HAS BEEN CANCELLED... IN ARKANSAS: CRAIGHEAD...CROSS...POINSETT...AND MISSISSIPPI IN MISSOURI: DUNKLIN AND PEMISCOT IN TENNESSEE: LAKE...DYER...LAUDERDALE...AND OBION ALL SEVERE THUNDERSTORMS HAVE MOVED EAST OUT OF THESE COUNTIES. N
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:32 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 48 min |
| Apr 7, 8:50 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 35 min |
| Apr 7, 9:23 PM CDT | Severe Thunderstorm Warning | MEG | Tate | 47 min |
| Apr 7, 10:10 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.